MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 VACCESS CT LOW-PROFILE POWER-INJECTABLE IMPLANTABLE PORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 VACCESS CT LOW-PROFILE POWER-INJECTABLE IMPLANTABLE PORT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 7360001
Medical Device Problem Code Difficult to Flush (1251)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation as well as images were provided for review.The investigation of the reported event is currently underway.(expiry date: 07/2022).
 
Event or Problem Description
It was reported that post port placement, it was allegedly unable to flush the port.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this lot number and the lot met all release criteria.A device history record review is not required.Investigation summary: one vaccess ct low-profile port attached to a catheter was returned for evaluation.Gross visual, microscopic visual and functional evaluations were performed.An in-house syringe was attached to a safety infusion set and the non-coring needle was inserted into the port septum.The port body with attached catheter segment was patent to infusion and aspiration without issue.Hydrostatic pressure was applied by clamping the distal end of the catheter segment while infusing to observe for leaks; no leaks were noted.However, the investigation is inconclusive for the reported unable to flush, as the exact circumstances at the time of the reported event are unknown, and the reported event could not be reproduced in the lab.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 07/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint history review was performed.This is the first complaint reported for this lot number and the lot met all release criteria.A device history record review is not required.Investigation summary: one vaccess ct low-profile port attached to a catheter was returned for evaluation.Gross visual, microscopic visual and functional evaluations were performed.An in-house syringe was attached to a safety infusion set and the non-coring needle was inserted into the port septum.The port body with attached catheter segment was patent to infusion and aspiration without issue.Hydrostatic pressure was applied by clamping the distal end of the catheter segment while infusing to observe for leaks; no leaks were noted.However, the investigation is inconclusive for the reported unable to flush, as the exact circumstances at the time of the reported event are unknown, and the reported event could not be reproduced in the lab.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 07/2022), h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
VACCESS CT LOW-PROFILE POWER-INJECTABLE IMPLANTABLE PORT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11341609
Report Number3006260740-2021-00374
Device Sequence Number13635567
Product Code LJT
UDI-Device Identifier00801741027444
UDI-Public(01)00801741027444
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7360001
Device Catalogue Number7360001
Device Lot NumberREEW2270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2021
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer07/15/2021
07/23/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date07/17/2021
07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 MO
Patient Weight9